MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.5MM INC PLUS PLAT CURVED BLD; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. 4.5MM INC PLUS PLAT CURVED BLD; SAW, POWERED, AND ACCESSORIES
Catalog Number 72205109
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
 
Event or Problem Description
It was reported that two incisor plus blades failed in the same way.The devices broke at the tip of the inner lumen.It is unknown whether the event happened during surgery, if there was patient involvement and if there was a back-up device available or if there was a delay.
 
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).H2: additional information in b5.H11: corrected information in h6 (health effect - impact code).
 
Event or Problem Description
It was reported that during an unknown procedure, one incisor plus blade failed.The device stopped moving.When the scrub technician removed the inner lumen, the tip of the inner lumen broke.No broken piece fell inside the patient.It is unknown if there was a back-up device available or if there was a delay.No further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The inner shaft of the device is broken at the distal end of the flexible portion of the shaft with the distal cutter of the inner shaft stuck in the channel of the outer shaft.There is biological debris on the returned items.A functional evaluation could not be performed due to the device being damaged.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause was associated with unintended use of the device.Factors that could have contributed include an application of excessive force or contact with another source.No containment or corrective actions are recommended at this time.

Brand Name
4.5MM INC PLUS PLAT CURVED BLD
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18440256
Report Number1219602-2024-00020
Device Sequence Number6959190
Product Code HAB
UDI-Device Identifier00885556708903
UDI-Public00885556708903
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205109
Device Lot Number51152424
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer01/15/2024
02/21/2024
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date01/17/2024
02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown